July 8, 2005 â The U.S.
Food and Drug Management (FDA) has advised healthcare professionals via news discharge of a electric potential risk of sudden sight loss that may be attributed to use of phosphodiesterase 5 (PDE-5) inhibitors.
According to the news product, sudden sense datum loss in one eye due to nonarteritic anterior ischemic optic neuropathy (NAION) has been reported in a body part size of patients taking viagra citrate (Viagra, made by Pfizer, Inc.), tadalafil (Cialis, made by Lilly ICOS, LLC), and vardenafil HCl (Levitra, made by Bayer Pharmaceuticals Corp.) for the discourse of erectile dysfunction (ED).
As of May 18, the FDA has received a whole of 43 postmarketing reports of ischemic optic neuropathy in patients using these drugs (sildenafil, n = 38; cialis , n = 4; vardenafil, n = 1).
A absolute majority of these cases (36) appear to be of the NAION subtype; in 26 of these, the loss of sensation has been described as continuing or permanent.
Because many of these adverse events were reported in patients with vascular risk factors for NAION that intersection with those for ED (such as age older than 50 assemblage, low cup to disc proportion, hypertension, diabetes, ventilation, etc), the causal role of PDE-5 inhibitors physical object unclear.
The FDA notes that the clinical attributes of some of the cases (eg, a temporal human relationship in 19 viagra cases, four cialis cases, and one vardenafil case; recurrent ocular symptoms suggestive of NAION in five viagra cases) are a crusade for fellow feeling.
Patients should be advised to discontinue use of the products and seek immediate medical tending if they occurrence a sudden decrease/loss of sense experience in one or both eyes.
This may be a sign of NAION, which can phenomenon in permanent loss of imagination.
Patients also should be advised of risk factors for NAION (such as a previous occurrence, age older than 50 gathering, and a past of nerve disease, diabetes, high rounder gas pressure, high cholesterol, or smoking) and the potential drop role of vasodilators such as PDE-5 inhibitors in inciting its natural event.
Further selective information concerning use of sildenafil citrate, vardenafil HCl, and tadalafil may be obtained online at: http://www.fda.gov/cder/consumerinfo/viagra/vIAGRA.htm, http://www.fda.gov/cder/drug/infopage/vardenafil/default.htm, and http://www.fda.gov/cder/drug/infopage/cialis/default.htm, respectively.
Adverse events related to the use of viagra citrate, vardenafil HCl, or cialis should be reported to the FDA’s MedWatch political program by telephony at 1-800-FDA-1088, by fax at 1-800-FDA-0178, online at http://www.fda.gov/medwatch, or by mail to 5600 Fishers Lane, Rockville, MD 20852-9787.
This is a part of article Reports of Sudden Visual modality Loss Added to Labeling for sildenafil , cialis , Levitra Taken from "Levitra Versus Viagra" Information Blog
Monday, November 26, 2007
Reports of Sudden Visual modality Loss Added to Labeling for sildenafil , cialis , Levitra
July 8, 2005 â The U.S.